MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE PERIPHERAL S4 INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER; SHOCKWAVE S4 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER,

SHOCKWAVE MEDICAL, INC. SHOCKWAVE PERIPHERAL S4 INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER; SHOCKWAVE S4 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER,
Model Number S4IVL3040  
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Post Operative Wound Infection (2446); Restenosis (4576)
Date of Event 08/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in the btk ii study was not returned therefore, a physical examination could not be performed.Based on the provided information, the patient experienced target lesion revascularization post procedure.Any balloon inflation with ivl or pta causes trauma to the arterial wall resulting in some form of hyperplasia and can cause restenosis and lead to a revascularization.In btk lesions, this is even more pronounced since there are no drug coated balloons approved in these arteries and drug eluting stents are infrequently used.Shockwave medical, inc.Has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.
 
Event or Problem Description
This report is being submitted by shockwave medical, inc.Regarding the peripheral s4 intravascular lithotripsy catheter (s4ivl) which was used in a clinical btk ii study.It was reported that a patient presented at the hospital post procedure on (b)(6) 2022.It was found that there was a lesion revascularization in the left anterior tibial artery of the treated left leg.Reportedly, the adverse event has a probable relationship to the device, but it has no relationship to the procedure.The reported adverse event was resolved on (b)(6) 2022 with percutaneous therapy and with a cutting balloon.
 
Event or Problem Description
Received correspondence from clinical reporting that they reviewed the adverse event (ae) and confirmed the target lesion revascularization occurred, but the ae term was updated to worsening hallux wound.The wound was the reason for the target lesion revascularization.
 
Additional Manufacturer Narrative
Shockwave medical, inc.Received additional information reporting that the clinical team reviewed the reported adverse event (ae) and confirmed that the reported target lesion revascularization occurred but it was updated to worsening hallux wound.The wound was the reason for the revascularization.

Brand Name
SHOCKWAVE PERIPHERAL S4 INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE S4 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER,
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key15451349
Report Number3015053858-2022-00057
Device Sequence Number6020667
Product Code PPN
UDI-Device Identifier00195451000058
UDI-Public(01)00195451000058(17)230531(10)A210519D
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K198140
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberS4IVL3040  
Device Catalogue NumberS4IVL3040  
Device Lot NumberA210519D  
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2022
Supplement Date Received by Manufacturer09/29/2022
Initial Report FDA Received Date09/19/2022
Supplement Report FDA Received Date10/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CUTTING BALLOON (UNKINOWN MANUFACTURER).
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown